Diffusion parameters of flows in stable multi-class queueing networks

Sarat Babu Moka*, Yoni Nazarathy, Werner Scheinhardt

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)
16 Downloads (Pure)


We consider open multi-class queueing networks with general arrival processes, general processing time sequences and Bernoulli routing. The network is assumed to be operating under an arbitrary work-conserving scheduling policy that makes the system stable. We study the variability of flows within the network. Computable expressions for quantifying flow variability have previously been discussed in the literature. However, in this paper, we shed more light on such analysis to justify the use of these expressions in the asymptotic analysis of network flows. Toward that end, we find a simple diffusion limit for the inter-class flows and establish the relation to asymptotic (co-)variance rates.
Original languageEnglish
Pages (from-to)313-346
Number of pages34
JournalQueueing systems
Issue numberApril 2023
Early online date24 Nov 2022
Publication statusPublished - 1 Apr 2023


  • 2023 OA procedure
  • Diffusion limits
  • Asymptotic variance
  • Queueing networks


Dive into the research topics of 'Diffusion parameters of flows in stable multi-class queueing networks'. Together they form a unique fingerprint.

Cite this